Duke Mathematical Journal

A computation of Green functions for the weighted biharmonic operators $\Delta|z|^{-2\alpha}\Delta$, with $\alpha>-1$

Per Jan Håkan Hedenmalm

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 75, Number 1 (1994), 51-78.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 31A30: Biharmonic, polyharmonic functions and equations, Poisson's equation
Secondary: 30H05: Bounded analytic functions 31B30: Biharmonic and polyharmonic equations and functions 35A35: Theoretical approximation to solutions {For numerical analysis, see 65Mxx, 65Nxx}


Hedenmalm, Per Jan Håkan. A computation of Green functions for the weighted biharmonic operators Δ | z | − 2 α Δ , with α > − 1 . Duke Math. J. 75 (1994), no. 1, 51--78. doi:10.1215/S0012-7094-94-07502-9. http://projecteuclid.org/euclid.dmj/1077287410.

Export citation


  • [1] E. Almansi, Sulla ricerca delle funzioni poli-armoniche in un'area piana semplicemente connessa per date condizioni al contorno, Rend. Cir. Mat. Palermo (2) 13 (1899), 225–262.
  • [2] S. Bergman and M. Schiffer, Kernel functions and elliptic differential equations in mathematical physics, Academic Press Inc., New York, N. Y., 1953.
  • [3] T. Boggio, Integrazione dell'equazione $\Delta^2 \Delta^2 =0$ in un'area ellittica, Atti. Reale Instituto Veneto Sci. 60 (1901), 519–609.
  • [4] T. Boggio, Sull'equilibrio delle piastre elastiche incastrate, Atti della reale Accademia dei Lincei 10 (1901), 197–205.
  • [5] R. Courant and D. Hilbert, Methods of Mathematical Physics, Vol.I, Wiley Classics Lib., Wiley, New York, 1989, originally published in 1924 in German by Verlag von Julius Springer.
  • [6] R. J. Duffin, On a question of Hadamard concerning super-biharmonic functions, J. Math. Physics 27 (1949), 253–258.
  • [7] P. L. Duren, D. Khavinson, H. S. Shapiro, and C. Sundberg, Contractive zero-divisors in Bergman spaces, Pacific J. Math. 157 (1993), no. 1, 37–56.
  • [8] P. R. Garabedian, A partial differential equation arising in conformal mapping, Pacific J. Math. 1 (1951), 485–524.
  • [9] J. Hadamard, Mémoire sur le probleme d'analyse relatif à l'équilibre des plaques élastiques encastrées, Mémoires preésentés par divers savants étrangers à l'Academie des Sciences 33 (1908), 515–629.
  • [10] J. Hadamard, Œuvres de Jacques Hadamard. Tomes I, II, III, IV, Comité de publication des oeuvres de Jacques Hadamard: M. Fréchet, P. Levy, S. Mandelbrojt, L. Schwartz, Éditions du Centre National de la Recherche Scientifique, Paris, 1968.
  • [11] W. K. Hayman and B. Korenblum, Representation and uniqueness theorems for polyharmonic functions, J. Analyse Math. 60 (1993), 113–133.
  • [12] H. Hedenmalm, A factorization theorem for square area-integrable analytic functions, J. Reine Angew. Math. 422 (1991), 45–68.
  • [13] H. Hedenmalm, A factoring theorem for the Bergman space, to appear in Bull. London Math. Soc.
  • [14] H. Hedenmalm, A factorization theorem for a weighted Bergman space, St. Petersburg Math. J. 4 (1993), 163–174.
  • [15] H. Hedenmalm and K. Zhu, On the failure of optimal factorization for certain weighted Bergman spaces, Complex Variables Theory Appl. 19 (1992), no. 3, 165–176.
  • [16] C. Horowitz, Zeros of functions in the Bergman spaces, Duke Math. J. 41 (1974), 693–710.
  • [17] V. A. Kozlov, V. A. Kondrat'ev, and V. G. Maz'ya, On sign variation and the absence of “strong” zeros of solutions of elliptic equations, Math. USSR-Izv. 34 (1990), 337–353.
  • [18] C. Loewner, On generation of solutions of the biharmonic equation in the plane by conformal mappings, Pacific J. Math. 3 (1953), 417–436.
  • [19] J. H. Michell, The flexure of a circular plate, Proc. London Math. Soc. 34 (1901–1902), 223–228.
  • [20] M. Nakai and L. Sario, Duffin's function and Hadamard's conjecture, Pacific J. Math. 75 (1978), no. 1, 227–242.
  • [21] G. Szegö, Remark on the preceding paper of Charles Loewner, Pacific J. Math. 3 (1953), 437–446.